MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Pain (1994); Blister (4537)
Date of Event 06/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause can not be identified.There was limited device-specific information provided, not batch number or return sample was available for evaluation.Without a batch reference number or a return sample, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.There is not a product quality-related trend identified for the subclass adverse event safety request investigation.The manufacturing operation employ quality control procedures, which include in- process testing, thermal testing, and visual inspection, to ensure the quality of the packaged product.This is an adverse event for the consumer receiving blisters from the product.A risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On (b)(6) 2021, a spontaneous report from the united states was received from a consumer regarding an (b)(6) male who used thermacare lower back and hip 8 hr l/xl 2ct.Medical history included diverticulitis and the patient was a non-smoker.The consumer declined to provide additional information regarding medical history and of any usage of concomitant products.Approximately 3 to 4 days ago, relative to (b)(6) 2021, the consumer topically applied a thermacare lower back and hip 8 hr heat wrap (lot number and expiration date not provided) to his lower back and hips.He left the product on longer than 8 hours.He did not realize it had limitations.He could not say how long he left it on exactly, but it was several hours longer than it should have been.Approximately 2 days ago, relative to (b)(6) 2021, the consumer noticed stinging where the patch was and he also had blisters.The blisters had popped.For treatment, the consumer had been applying foille burn medication and neosporin to the area.On (b)(6) 2021, the consumer visited his healthcare provider (hcp).The hcp told him he had a slight burn from the product, but it was not very bad and that the hcp had seen much worse.It was reported , that the hcp stated the blisters and the stinging were probably caused by the product and that he should continue to use the neosporin ointment.No follow up appointment was scheduled as the hcp did not think the burn was bad.No other treatments were provided.The consumer no longer had the product and could not provide additional device identifiers.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key12173332
Report Number3007593958-2021-00023
Device Sequence Number1492899
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight82